Two-dimensional Yang-Mills theory and moduli spaces of holomorphic differentials

L. Griguolo, D. Seminara, R. J. Szabo

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)


We describe and solve a double scaling limit of large N Yang-Mills theory on a two-dimensional torus. We find the exact strong-coupling expansion in this limit and describe its relation to the conventional Gross-Taylor series. The limit retains only the chiral sector of the full gauge theory and the coefficients of the expansion determine the asymptotic Hurwitz numbers, in the limit of infinite winding number, for simple branched coverings of a torus. These numbers are computed exactly from the gauge theory vacuum amplitude and shown to coincide with the volumes of the principal moduli spaces of holomorphic differentials. The string theory interpretation of the double scaling limit is also described. © 2004 Elsevier B.V. All rights reserved.

Original languageEnglish
Pages (from-to)275-286
Number of pages12
JournalPhysics Letters B
Issue number3-4
Publication statusPublished - 28 Oct 2004


Dive into the research topics of 'Two-dimensional Yang-Mills theory and moduli spaces of holomorphic differentials'. Together they form a unique fingerprint.

Cite this